Denervation, Oxycontin 20mg

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Feb 2007
Total Posts : 88
   Posted 6/9/2009 5:26 PM (GMT -6)   
I just had a denervation procedure done 7 days ago on my right side of my lower back for abdominal pain. Ive been through a long process of misdiagnosis, I used to be part of the Crohns Forum and then it was ruled out (after i had been on prednisone for 6 months and it ruined my body and life) then they thought it was IBS, after an ultra sound and CT scan and MRI iwas found to have a transverse kidney. My kidney in 2008 somehow managed to migrate into my abdomen, so when i lay on my side, stand up or sit, it rotates 180 degrees onto its side and sits on top of my duedenum. According to all my medical tests previous to Feb 08, my kidney was in the correct place. So here is the uber short story.

Feb07-rushed into ER with abdominal pain fever of 104, admitted into hospital for 1 week while on IV morphine. Sent home with pain meds, pain never subsided. Had a colonoscopy where inflammation and ulceration was found in the terminal ileum. Doctor dx Crohns, even though i had no prior symptoms or any hereditary signs. Put on 60mg IV solumedral, then 60 mg Prednisone. Given Fentanyl 100 patch. sent home. Weaned of Fetanyl, but stayed on Percocet for break through pain.
OVer the next six months while still on prednisone, I was referred to a GI specialist who said it was impossible to be Crohns, did all his own studies, weaned my off Prednisone as I had now gained 50 pounds. I only weighed 108 at the start. He said I didnt have Crohns and that i had been misdiagnosed and more than likely i had a bacterial infection, which i forget the name but it mimics crohns symptoms. He told me I now had Post Infective IBS.
Over the next year I fought all the side effects of prednisone, only the worst drug on the planet, weight gain, muscle loss, bone loss, hair loss, facial hair growth, mood swings, suicidal thoughts, on and on.
Feb 08 I notice a small lump in my abdomen about the size of a grape, i go get it checked out, the military doctor that i saw thought it was proximal constipation, sent me home with laxitives. It got bigger, saw an internal specialist, he thought it was herniated loops of bowel, but me on a low GI diet. THe mass got bigger. They do an ultrasound, they think it is Crohns again, I get sent back to the GI specialist, he does a MRI and finds that my kidney is in my abdomen. Sent to a urologist, he says that when the kidney moves around none of the urinary lines are blocked and the kidney is functioning normally, he wont do anything for me. Turfed back to internal med, where they put me on more percocet and roxidone. I get up to taking 10 percocet a day and I say enough, I get a referral to a pain specialist.

Feb 09. Pain specialist is amazed, after all his numerous tests he comes to the conclusion that Air Force Military Doctors are quick to put you on meds because really they are barbaric and dont know what they are doing because no one should be on Prednisone longer than 2 weeks, and only up to 6 weeks in severe cases. What happened when they put me on the steroid for so long was that the bacterial infection was allowed to run rampent for 6 months since the Pred turns off your immune system and since the steriod weakens everything in your body, the fatty layer that surrounds my organs and abdomen was weakened and my kidney which probably was always a little free floating from birth was able to move through the abdomen through a small tear. And since the steroids weakened my bones and joints the vertabrae in my spine in their weakened condition may have incurred nerve damage, since he said I was hyper flexible. So here i am 27 with nerve damage in my spine because some stupid military doctor kept me on Prednisone for so long.

Here is the question, I was told that after the Denervation procedure that I would be in more pain for 3 months before it get s any better. I have been on percocet for 2 years now and it no longer provides the pain relief that it used to, so he is putting me on oxycontin 20mg, with oxynorm 10mg for breakthrough pain.

Sorry for the uber long post, but does anyone have experience with Oxycontin? Does it work? Does it make you nauseaus? Are you able to function? Are you still able to go to work? I work full time, and since im so tolerant to percocet, Im able to work. It doesnt make me all Euphoric and out of it. Im afraid that with Oxycontin Im not going to be able to function at the office

White Beard
Forum Moderator

Date Joined Feb 2009
Total Posts : 3602
   Posted 6/10/2009 5:25 PM (GMT -6)   
I have been on Oxycontin twice a day for years and it has been a Godsend! I it is amazing on how good it relieves pain, and I don't get any drugged or loopy oe Euphoric feeling from it! Just pain relief! I think after a couple of days you will be fine with it!
Sounds like the Air Force Doctors haven't changed much from when I was in!
I do wish you luck!

White Beard

P.S. Get copies of all you medical records, as you will need them when you get out! If you stay to retiement, they will try and give you nothing, take the copies to the VA and get VA disability!
  I'm Retired USAF, went back to school and became an RN, and now am on full disalbility!--Degenerative Disc (affecting mostly the thorasic disc but all levels involved), C6/7 laminectomy/diskectomy& fusion, Osteoarthritis, Ulcerative colitis, Chronic Pain, Fibromyalgia, Complex Sleep Apnea, and host of other things to spice up my life!(NOT!) Medications: Oxycontin, Percocet, Baclofen, Sulfasalazine, Metoprolol, Folic Acid, Supplemental O2 at 3lpm with VPAP Adapt SV

Veteran Member

Date Joined Mar 2008
Total Posts : 2976
   Posted 6/11/2009 6:22 PM (GMT -6)   
Hi RedAuroa,

Wow! That's quite a story. I wholeheartedly agree with you about the evils of prednisone. I've been on it a couple of times for up to a month & a half at up to 80 mg (my docs also had/have no clue what's wrong with me). I swore after the first time (only a week, but at 80 mg/day) to never take it again. But I was desperate, so I decided to go back on it for a month & a half, a little over a year later. Fortunatley I wasn't at as high a dose, but I still experienced significant & nasty side effects, so never again! Not to mention that it did zippo for me.

As for Oxycontin, I was on it for about a month, this past fall. It wasn't helping me at all, so my doc kept increasing it every 2 wks. Then what happened, was that everything kind of caught up to me one day & I got very very sick for a few days & then went through withdrawals from not having had taken any oxycontin in 2 or 3 days. After that we switched me to regular oxycodone. My body just doesn't do well with long acting opioids. Actually, I appear to be completely immune to opioids in general. They don't help my pain, nor do I experience any side effects at all, other than constipation, no matter how much I take. But just because it didn't help me, doesn't mean that it won't help you. Everyone's biochemistry is so different that what helps for one person doesn't work for another. The best person to talk to about this is your doctor.


Regular Member

Date Joined Jun 2009
Total Posts : 52
   Posted 6/11/2009 7:06 PM (GMT -6)   
i also was on the oxycontin and i started at 20mg twice a day, it was the extended release, meant to give a baseline control for pain. for me it did work for a baseline quite well. ALso i did not have any adverse effects, it was great. i did develop a tolerance to it and had to go up to 30s twice a day and now im on mscontin with the idea of cycling between the two. when i was on it, i took osycodone 15 for breakthrough, and i noticed i took a lot less pills on the oxycontin! hopefully, all will be well for you, im pretty sure it will and it sounds like it will be fine!
Good Luck!
"In God's hands, in God's time."
"The scourge of life, and death's extreme disgrace, the smoke of hell, that monster called Pain."

Veteran Member

Date Joined Mar 2008
Total Posts : 2976
   Posted 6/12/2009 7:45 AM (GMT -6)   
Oh, Red, one other thing about the oxycontin. It supposedly lasts for 12 hrs, but it is not uncommon to notice that it only lasts about 8 hrs (this was the case with me). If that is the case, do speak with your doctor about it. He may be willing to increase it to three times a day (every 8 hr) instead of two (every 12 hr).

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 4:09 PM (GMT -6)
There are a total of 2,711,905 posts in 299,033 threads.
View Active Threads

Who's Online
This forum has 153620 registered members. Please welcome our newest member, nanno2nd2.
354 Guest(s), 13 Registered Member(s) are currently online.  Details
alephnull, lynbrez, RUSS504, woodpecker43, imagardener2, reminder, GingerGirl, blksteeda, Boon1, kliend, Tall Allen, ozmadman, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer